Please use this identifier to cite or link to this item: https://hdl.handle.net/10356/101755
Title: Modified logarithmic law for velocity distribution subjected to upward seepage
Authors: Chiew, Yee-Meng
Cheng, Nian-Sheng
Keywords: DRNTU::Engineering::Civil engineering::Water resources
Issue Date: 1998
Source: Cheng, N. S. & Chiew, Y. M. (1998). Modified logarithmic law for velocity distribution subjected to upward seepage. Journal of Hydraulic Engineering, 124(12), 1235-1241.
Series/Report no.: Journal of hydraulic engineering
Abstract: A modified logarithmic law is derived to describe the velocity distribution in open-channel flow with an upward seepage. The derived function agrees well with the experimental measurements conducted in a laboratory flume. The roughness function included in the modified logarithmic law is found to be dependent on the boundary Reynolds number and the ratio of the seepage velocity to the shear velocity. With the integration of the modified logarithmic law, the bed-shear stress subjected to upward seepage can be computed based on the depth-averaged velocity, water depth, boundary roughness, and seepage velocity. Using this method, variations of the bed-shear stress over the seepage zone are studied. The results show that the bed-shear stress decreases rapidly from the leading section of the seepage zone and then increases gradually toward the downstream end of the seepage zone.
URI: https://hdl.handle.net/10356/101755
http://hdl.handle.net/10220/7671
ISSN: 0733-9429 (print)
DOI: 10.1061/(ASCE)0733-9429(1998)124:12(1235)
Rights: © 1998 ASCE. This is the author created version of a work that has been peer reviewed and accepted for publication by Journal of Hydraulic Engineering, ASCE. It incorporates referee’s comments but changes resulting from the publishing process, such as copyediting, structural formatting, may not be reflected in this document. The published version is available at: [http://dx.doi.org/10.1061/(ASCE)0733-9429(1998)124:12(1235)].
Fulltext Permission: open
Fulltext Availability: With Fulltext
Appears in Collections:CEE Journal Articles

Files in This Item:
File Description SizeFormat 
126. MODIFIED LOGARITHMIC LAW FOR VELOCITY DISTRIBUTION SUBJECTED TO UPWARD SEEPAGE.pdf408.37 kBAdobe PDFThumbnail
View/Open

SCOPUSTM   
Citations 5

71
Updated on Jan 16, 2023

Web of ScienceTM
Citations 5

58
Updated on Feb 1, 2023

Page view(s) 5

921
Updated on Feb 4, 2023

Download(s) 1

959
Updated on Feb 4, 2023

Google ScholarTM

Check

Altmetric


Plumx

Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.